Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
187 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes low heart rate while on Nadolol?

Answered by
Dr.
Dr. Chobufo Ditah

General & Family Physician

Practicing since :2009

Answered : 6249 Questions

default
Posted on Mon, 6 Jun 2016 in Hypertension and Heart Disease
Question: Hello
been taking nadalol for over a year no issues. 20mg in morning and 10mg at night. prior afib from sleep apnea and acid reflux. this has been great keeping pulse around 59-65.

the past few days my heartrate has been around 52. at one point it showed 45. no numbness or headache.i felt fine and when i walked it would go to 65.

i thought maybe i took an extra pill by mistake so i didnt take my 10mg (half pill) last night. took my 20mg this morning and my heartrate stayed 53-59 all day. just took again a few moments ago and its 55.

i feel fine but i wasnt feeling good like i had flu, running nose but no pain, dizziness.
do i take my 10mg tonight. seems like my pulse is down around 10 points. work has been good with less stress too


my question is the drop in rate and i am worried taking half pill will put rate in 40 range sleeping. any suggestions. no afib issues at all
doctor
Answered by Dr. Chobufo Ditah 47 minutes later
Brief Answer:
Stop and report this drop to your doctor!

Detailed Answer:
Hi and thank you so much for this query.

I am so sorry to hear about this substantial drop in your heart rate. It is true that nadalol would result to a drop in heart rate. However, we do not expect to put patients in the range of less than 50. Because your rates are fast falling, I will suggest that you suspend this drug and talk to your cardiologist. We may need to reduce the dose or switch to another Afib controlling drug which doesn't have teh same effect of further dropping the heart rate this much.

I hope this helps. I wish you well. Feel free to ask for more information and clarifications if need be. Above all, thanks for using our services.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Chobufo Ditah 13 minutes later
thanks for response. i will let my cardiologist know. i will cut my 10mg at night and see what doctor says. i think less stress also is reducing it. i will also get some exercise. thanks
doctor
Answered by Dr. Chobufo Ditah 27 minutes later
Brief Answer:
Keep me updated!

Detailed Answer:
Hi,

It sounds logical and I will advise that you go ahead and reduce the dose. Keep me updated after this visit.

I wish you well.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Medical Topics

Recent questions on  Gastroesophageal reflux disease

doctor1 MD

I have heart burn and my left arm and shoulder feel numb. The left side of my chest feels tight..near my heart but I do not have a crushing...

doctor1 MD

hello i am a 48 year old the underwent interferion w pegusis treatment and have been dormid all the meds for RA will really effect my current...

doctor1 MD

I m 42 5 2 weight 190 have been having problems with right hip for two weeks have trouble walkin or standing for long periods of time woke up one...

doctor1 MD

One doctor said I have acid reflux. After many medications I went to another doctor. He says I have Costochondritis which sounds right. However, I...

doctor1 MD

I had and was treated for strep. It has been a month, and I still have a lingering cough . Why is the cough hanging on? Have you had similar...

doctor1 MD

Pain on left upper side of chest, out of breath, sweating in cold room, extremely fatigued and acid reflux .

doctor1 MD

HI, I seem to have a chest cold - in the morning a lot of mucus some yellow and Greene. then during the day a lot of dry cough . Now at night feel...